Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 387, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2011, 10:22 PM EDT for Oldham County, Trimble County, Kentucky; Clark County, Jefferson County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 10:22 PM EDT (02:22 UTC)
- Expired
- Jul 19, 2011, 10:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, IN, Oldham County, KY, Trimble County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3968 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS53 KLMK 200222
SVRLMK
INC019-077-KYC185-223-200245-
/O.NEW.KLMK.SV.W.0387.110720T0222Z-110720T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1045 PM EDT
* AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYNESVILLE...MOVING SOUTH
AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
OTTO AND WISES LANDING...
BETHLEHEM...
OLDHAM AND WESTPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3869 8540 3849 8532 3847 8533 3847 8553
3868 8555
TIME...MOT...LOC 0221Z 353DEG 12KT 3861 8547
WIND...HAIL 60MPH 0.75IN
$$
EER2 follow-up statements
178
WWUS53 KLMK 200233
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EDT TUE JUL 19 2011
INC019-077-KYC185-223-200245-
/O.CON.KLMK.SV.W.0387.000000T0000Z-110720T0245Z/
JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
1033 PM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN TRIMBLE...NORTHERN OLDHAM...NORTHEASTERN CLARK AND
SOUTHERN JEFFERSON COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYNESVILLE...MOVING
SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
OTTO AND WISES LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3869 8544 3850 8534 3848 8534 3847 8553
3868 8555
TIME...MOT...LOC 0233Z 359DEG 8KT 3861 8548
WIND...HAIL 60MPH 0.75IN
$$
EER056
WWUS53 KLMK 200242
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT TUE JUL 19 2011
INC019-077-KYC185-223-200251-
/O.EXP.KLMK.SV.W.0387.000000T0000Z-110720T0245Z/
JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
1042 PM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TRIMBLE...
NORTHERN OLDHAM...NORTHEASTERN CLARK AND SOUTHERN JEFFERSON COUNTIES
WILL EXPIRE AT 1045 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND CONTINUOUS DANGEROUS
LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 8544 3850 8534 3848 8534 3847 8553
3868 8555
TIME...MOT...LOC 0241Z 359DEG 8KT 3859 8548
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:27 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 19, 7:27 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT TUE JUL 19 2011
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND WEDNESDAY)...
IT/S HOT OUT THERE...BUT NOT QUITE AS HOT AS THIS TIME LAST WEEK.
STRONG RIDGE OVER THE CENTRAL PLAINS STATES IS EDGING CLOSER TO OUR
REGION EACH DAY. THIS RIDGE HAS HAD SOME EFFECT AT CAPPING STORMS
OVER THE WESTERN TWO-THIRDS OF THE AREA SO FAR. STILL THINK AREA
WILL SEE SOME SCATTERED STORMS THIS AFTERNOON WITH OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES ACROSS THE REGION AS WELL AS WITH AN
ATMOSPHERE WITH 3000-4000 CAPES AND PRECIPITABLE WATERS AROUND 2
INCHES.
EXPECT STORMS TO DIE OFF IN THE MID TO LATE EVENING TIME FRAME WITH
LOSS OF DAYTIME HEATING. THAT SHOULD END THE MORE SIGNIFICANT
CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS...AS WE LOOK TO STAY
AWAY FROM ANY MORE BOUNDARIES DROPPING DOWN FROM THE NORTH
OVERNIGHT. ANY STORMS THAT POP UP TOMORROW SHOULD BE ISOLATED
AIRMASS TYPE LATER IN THE AFTERNOON.
AS FOR THE HEAT...WILL KEEP TODAY/S HEAT ADVISORY AS IS...EXPIRING
AT 01Z TONIGHT. THEN WILL UPGRADE THE CURRENT WATCH AREA TO AN
EXCESSIVE HEAT WARNING AND EXPAND THE WARNING AREA A ROW OF COUNTIES
EASTWARD. HEAT INDEX FORECASTS FOR THE NEW WARNING AREA HAVE 4
CONSECUTIVE DAYS OF AT LEAST HEAT ADVISORY CRITERIA...AND PERHAPS
SOME INDIVIDUAL DAYS REACHING 110 AS WELL...WITH THURSDAY AND FRIDAY
AS THE HOTTEST DAYS. WILL ADD A ROW OR TWO OF COUNTIES EAST OF THE
WARNING AREA TO A LONG-TERM HEAT ADVISORY...THIS TIME FOR 4
CONSECTIVE DAYS OF NEAR ADVISORY CRITERIA...AGAIN WITH SOME DAYS
REACHING 105 DEGREES. HAVE DECIDED TO KEEP OUT THE FAR EASTERN
COUNTIES FROM A HEADLINE FOR NOW...AS ONLY HAVE PEAK HEAT INDICES
AROUND 100 DEGREES FOR WEDNESDAY AFTERNOON. THEY LIKELY WILL NEED A
HEAT ADVISORY ON THURSDAY...BUT IT/S TOO EARLY TO PUT THAT HEADLINE
UP FOR NOW. HAVE COORDINATED WITH SURROUNDING OFFICES...AND
HEADLINES LOOK GOOD.
.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
THURSDAY-FRIDAY...
GENERAL MODEL CONSENSUS HAS A STRONG RIDGE SETTING UP OVER THE
FORECAST AREA BY THURSDAY WITH THE GFS SHOWING THE CENTER OF HIGH
PRESSURE DIRECTLY OVERHEAD. SOUTH TO SOUTHWESTERLY FLOW WILL BE
PUMPING IN ANOTHER HOT AND MOIST AIRMASS WITH DEWPOINTS LOOKING TO
FLIRT WITH CLOSE TO 80 DEGREES AGAIN. FOR MAX TEMPS ON THURSDAY AND
FRIDAY... WENT WITH A MOS GUIDANCE BLEND WITH SLIGHTLY HIGHER TEMPS
BUT LESS THAN MEX WAS SHOWING...GENERALLY MID TO UPPER 90S ALL
AROUND. EVEN THOUGH THE RIDGE WILL BE SUCH A DOMINANT FEATURE
THURSDAY THROUGH FRIDAY...WENT WITH MINIMAL POPS BOTH AFTERNOON
PERIODS AS MODELS TRENDED WITH A DIURNAL PRECIP CYCLE. WITH THE
POTENTIAL FOR A STRONG CAP BOTH DAYS...WILL BE DIFFICULT TO SEE MUCH
CONVECTION BUT CANNOT RULE OUT MENTIONABLE POPS COMPLETELY. AS THESE
DAYS APPROACH...WILL NEED TO KEEP AN EYE OUT FOR CONVECTIVE TEMPS
AND ANY TRIGGERING MECHANISMS THAT MAY GENERATE PULSE STORMS...IF
THE STRONG CAP CAN BE BROKEN.
SATURDAY-SUNDAY OVERNIGHT...
THE RIDGE BEGINS TO BREAK DOWN AND BEGIN TO FLATTEN OUT ON SATURDAY
WHICH WILL ALLOW FOR JUST A BIT HIGHER CHANCE FOR POPS ON SATURDAY
AFTERNOON. ADDITIONALLY...TEMPS DO NOT LOOK TO GET AS HIGH ON
SATURDAY AFTERNOON...ESPECIALLY IN PLACES WHERE PRECIP IS ABLE TO
KICK UP. IT WILL STILL BE HOT AND MOIST ON BOTH SATURDAY AND SUNDAY
BUT WILL CERTAINLY BE ON A DOWNWARD TREND. A LOW PRESSURE SYSTEM
GRAZING THE NORTHERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY
LOOKS TO DROP A FRONTAL BOUNDARY INTO THE OH VALLEY REGION. A
SHORTWAVE IS DEPICTED TO SKIM ACROSS OUR FORECAST AREA ASSISTING IN
THE CHANCE FOR SCT STORMS TO GENERATE SUNDAY NIGHT AS WINDS BEGIN TO
TAKE ON A MORE WESTERLY COMPONENT.
MONDAY AND TUESDAY...
LATEST MODEL GUIDANCE AND ENSEMBLES SUGGEST A SHORTWAVE WILL MOVE
INTO THE GREAT LAKES AND OH VALLEY ON MONDAY RESULTING IN HEIGHT
FALLS ALOFT AND A TEMPORARY SUPPRESSION OF THE UPPER RIDGE. AT THE
SURFACE...AN ACCOMPANYING FRONTAL ZONE WILL DROP SE INTO THE OH
VALLEY INTO THE WARM HUMID AIR MASS. THIS SHOULD SPARK SCT TO
PERHAPS NUMEROUS THUNDERSTORMS ON MONDAY ALONG AND AHEAD OF THE
FRONT (ASSUMING MODEL SOLUTIONS HOLD). AFTER THE FRONT PASSES...LESS
HUMID AND A LITTLE COOLER AIR WILL FILTER INTO THE AREA ON TUESDAY
FOR AT LEAST A TEMPORARY BREAK FROM THE HEAT AND HUMIDITY MID PART
OF NEXT WEEK.
&&
.AVIATION (00Z TAF ISSUANCE)...
VFR CONDS EXPECTED THRU MOST OF THE PERIOD.
RIDGE CENTER ACRS THE MID MISSISSIPPI VALLEY WILL NUDGE EASTWARD
THRU THE PERIOD WHILE A FRONT REMAINS NEARLY STATIONARY FROM CENTRAL
INDIANA INTO CENTRAL OH. SCATTERED THUNDERSTORMS OVER NRN/ERN PARTS
OF OUR REGION INCLUDING THE LEX AND SDF VCNTYS WILL BEGIN TO WANE
EARLY IN THE PERIOD...SO WILL KEEP A VCNTY REMARK AT THOSE SITES
THRU 04Z. AFTERWARD MVFR VSBY IN LIGHT FOG EXPECTED AT LEX AND BWG
AFTER MIDNIGHT.
AS UPR LEVEL RIDGE GETS CLOSER...THUNDERSTORMS WILL BE MORE ISOLATED
AND CONFINED MAINLY TO THE AFTERNOON ON WED.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
PM EDT /8 PM CDT/ SATURDAY FOR KYZ023>034-038-045-053-
061>063-070>074.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9 PM EDT
/8 PM CDT/ SATURDAY FOR KYZ035>037-039-040-046-047-054-064-
065-075>077-081.
IN...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
PM EDT /8 PM CDT/ SATURDAY FOR INZ076>079-083-084-089>092.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........LG
AVIATION..........DK/11Hazardous weather outlook, Jul 19, 3:50 PM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EDT TUE JUL 19 2011 KYZ041>043-048-049-055>057-066-067-077-078-081-082-202000- FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY- GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL START TO BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO AROUND 100 DEGREES. THIS HEAT MAY ALLOW SOME ISOLATED THUNDERSTORMS TO FORM LATER IN THE AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP-UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN THIS AFTERNOON AND EVENING. INZ076>079-083-084-089>092-KYZ023>040-045>047-053-054-061>065- 070>076-202000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY- WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY- 350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO THE 100 TO 110 DEGREE RANGE WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR POINTS ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR...WHEREAS A HEAT ADVISORY HAS BEEN ISSUED ALONG A LINE FROM CYNTHIANA TO FRANKFORT TO BURKESVILLE. THE HEAT MAY ALLOW AN ISOLATED STORM OR TWO TO POP UP LATE WEDNESDAY AFTERNOON. THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP- UP ON BOTH DAYS IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH WELL INTO THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON. ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN THIS AFTERNOON AND EVENING. RJS/LG/TWF
In the hours before
Special weather statement, Jul 19, 8:06 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT TUE JUL 19 2011
KYZ042-043-200030-
BOURBON-NICHOLAS-
806 PM EDT TUE JUL 19 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLISLE...AND MOVING SOUTH AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CARLISLE...
WESTON...
JACKSTOWN AND MOOREFIELD...
EAST UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3821 8395 3819 8412 3838 8419 3846 8410
3845 8402 3844 8400 3844 8397 3841 8393
3837 8391 3835 8385 3831 8383
TIME...MOT...LOC 0006Z 346DEG 14KT 3834 8403
DKLocal storm report, Jul 19, 8:07 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 S FRANKFORT 38.16N 84.87W
07/19/2011 M1.00 INCH FRANKLIN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1101011
CMCLocal storm report, Jul 19, 8:08 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 2 S FRANKFORT 38.16N 84.87W
07/19/2011 E60 MPH FRANKLIN KY TRAINED SPOTTER
TREES AND POWERLINES DOWN
&&
CORRECTED LOCATION
EVENT NUMBER LMK1101009
CMCLocal storm report, Jul 19, 8:46 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 N PARIS 38.25N 84.26W
07/19/2011 BOURBON KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS NORTHERN HALF OF COUNTY
&&
EVENT NUMBER LMK1101012
CMCSpecial weather statement, Jul 19, 9:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EDT TUE JUL 19 2011
KYZ077-078-200215-
ADAIR-RUSSELL-
852 PM CDT TUE JUL 19 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF COLUMBIA...AND MOVING SOUTH
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JAMESTOWN...
COLUMBIA...
GARLIN...
CRAYCRAFT...
OZARK AND GENTRYS MILL...
JOPPA AND GLENS FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3694 8541 3718 8536 3722 8532 3729 8513
3700 8486
TIME...MOT...LOC 0152Z 352DEG 14KT 3715 8525
DKSpecial weather statement, Jul 19, 10:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT TUE JUL 19 2011
KYZ031>034-200230-
HENRY-OLDHAM-SHELBY-TRIMBLE-
1006 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING SOUTH AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS
OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
LIRO AND CEDAR POINT...
BALLARDSVILLE AND BUCKNER...
CENTERFIELD AND PARK LAKE...
TODDS POINT AND FLOYDSBURG...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 32.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3847 8510 3815 8527 3825 8541 3827 8541
3827 8544 3834 8554 3852 8544 3854 8541
3857 8542 3858 8541
TIME...MOT...LOC 0206Z 015DEG 19KT 3844 8535
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:06 PM EDT | Special Weather Statement | LMK | Nicholas | 24 min |
| Jul 19, 8:26 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 34 min |
| Jul 19, 9:35 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 25 min |
| Jul 19, 9:52 PM EDT | Special Weather Statement | LMK | Adair, Russell | 23 min |
| Jul 19, 10:06 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 24 min |
| Jul 19, 10:36 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Jul 19, 11:17 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 28 min |
| Jul 19, 11:45 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 20, 12:08 AM EDT | Special Weather Statement | LMK | Hart | 37 min |
| Jul 20, 12:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 20, 1:17 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 20, 1:31 AM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Jul 20, 3:41 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 20, 3:53 PM EDT | Heat Advisory | LMK | Bourbon, Boyle, Casey, Clark, Clinton, Fayette and 6 more | 11 hr |
| Jul 20, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Jul 20, 4:06 PM EDT | Areal Flood Advisory | LMK | Jefferson | 101 min |
| Jul 20, 4:39 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Jul 20, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 12 min |
| Jul 20, 5:42 PM EDT | Special Weather Statement | LMK | Barren | 33 min |
| Jul 19, 10:46 PM EDT | Special Weather Statement | LMK | Clark, Scott | 29 min |
| Jul 19, 10:59 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| Jul 19, 11:46 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 29 min |
| Jul 19, 11:51 PM EDT | Special Weather Statement | LMK | Washington | 24 min |
| Jul 20, 12:15 AM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Jul 20, 1:15 AM EDT | Special Weather Statement | LMK | Orange | 30 min |
| Jul 20, 1:43 AM EDT | Special Weather Statement | LMK | Orange | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.